Pennsylvania, 2003Flash Flood in Pennsylvania, June 13, 2003
June 13, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 12, 8:23 PM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 12, 8:23 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
923 PM EDT THU JUN 12 2003
UPDATED TO REMOVE THUNDERSTORM WATCH...ADJUST WORDING FIRST PD. MOST
PCPN SHD BE OVR BY MDNGT.
FCSTID = 12
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
WDK
Hazardous weather outlook, Jun 12, 10:53 AM EST, 13 hours 37 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-121730-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1153 AM EDT THU JUN 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK THAT SOME OF THIS ACTIVITY COULD REACH SEVERE
LEVELS. THE MAIN THREAT WILL BE DAMAGING WINDS AND VERY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 12, 6:56 PM EST, 5 hours 34 minutes before
PAZ020-130100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
756 PM EDT THU JUN 12 2003
...STRONG THUNDERSTORM TO MOVE THROUGH BEAVER COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM
MOVING TOWARD THE NORTHEAST AND INTO SOUTHERN BEAVER COUNTY. THIS
STORM SHOULD AFFECT THE KENDALL, ALIQUIPPA, AND FREEDOM AREAS
BETWEEN 8:00 AND 9:00 PM. WINDS COULD GUST TO 45 MPH. HAIL AND
FREQUENT LIGHTNING ARE ALSO POSSIBLE. AN INCH OR SO OF RAIN COULD
FALL IN A SHORT PERIOD OF TIME, CAUSING WATER TO POND ON ROADS.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR
UPDATES.
REHAK
Special weather statement, Jun 12, 7:44 PM EST, 4 hours 46 minutes before
PAZ007-013-029-130215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 PM EDT THU JUN 12 2003
...A LINE OF THUNDERSTORMS APPROACHING...
NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF
THUNDERSTORMS MOVING TOWARD EXTREME WESTERN PENNSYLVANIA FROM THE
WEST. THIS LINE WILL MOVE THROUGH MERCER, LAWRENCE, BEAVER, AND
WASHINGTON COUNTIES BETWEEN 8:45 AND 10:00 PM. WINDS MAY GUST TO 45
MPH WITH THIS LINE OF THUNDERSTORMS.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR
UPDATES.
REHAK
Special weather statement, Jun 12, 7:50 PM EST, 4 hours 40 minutes before
PAZ014-130145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
850 PM EDT THU JUN 12 2003
...MORE STRONG THUNDERSTORMS MOVING INTO BUTLER COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS
MOVING NORTHEAST AND INTO BUTLER COUNTY. THESE STORMS WILL MOVE
ACROSS BUTLER COUNTY BETWEEN 8:50 AND 10:00 PM. WINDS MAY GUST TO
50 MPH. FREQUENT LIGHTNING AND VERY HEAVY RAINFALL ARE ALSO
POSSIBLE.
THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS, SO
THESE THUNDERSTORMS MAY CAUSE FLOODING IN LOW SPOTS AND WHERE
DRAINAGE IS POOR. WATER WILL POND ON THE ROAD, SO USE CAUTION.
NEVER ATTEMPT TO DRIVE THROUGH FLOOD WATER, IT MAY BE DEEPER THAN
YOU THINK. STAY TUNED FOR UPDATES.
REHAK
Special weather statement, Jun 12, 8:19 PM EST, 4 hours 11 minutes before
PAZ021-130215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
919 PM EDT THU JUN 12 2003
...ANOTHER LINE OF THUNDERSTORMS APPROACHING ALLEGHENY COUNTY...
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF
STRONG THUNDERSTORMS MOVING INTO ALLEGHENY COUNTY FROM THE WEST,
AFFECTING THE COUNTY BETWEEN 9:25 AND 10:30 PM. THIS LINE OF STORMS
MAY PRODUCE WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS ARE ALSO
POSSIBLE. THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS, SO
THESE STORMS COULD CAUSE FLOODING, ESPECIALLY IN LOW SPOTS AND WHERE
DRAINAGE IS POOR. WATER WILL POND ON THE ROAD, SO USE CAUTION.
NEVER ATTEMPT TO DRIVE THROUGH FLOODWATERS, IT MAY BE DEEPER THAN
YOU THINK.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR
UPDATES.
REHAK
Local storm report, Jun 12, 8:56 PM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
956 PM EDT THU JUN 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 2 SE GIBSONIA PA 1.75 INCH HAIL
06/12/03 ALLEGHENY
0739 PM RUSSELLTON PA FLASH FLOODS
06/12/03 ALLEGHENY RETENTION DAM FAILURE ON
LITTLEDEER CREEK
0645 PM FREEPORT PA WIND DAMAGE
06/12/03 ARMSTRONG TREES DOWN REPORTED BY
EMERGENCY MANAGEMENT
0700 PM KITTANNING PA FLASH FLOODS
06/12/03 ARMSTRONG NUMEROUS FLOODED ROADS AND
FLOODED BASEMENTS
0725 PM KINGWOOD WV WIND DAMAGE
06/12/03 PRESTON TREES DOWN
0815 PM PRESIDENT PA FLASH FLOODS
06/12/03 VENANGO SMALL STREAM AND ROAD
FLOODING
0830 PM TIONESTA PA FLASH FLOODS
06/12/03 FOREST NUMEROUS STREAM AND ROAD
FLOODING
0545 PM GREENTREE PA WIND DAMAGE
06/12/03 ALLEGHENY TREES AND POWER LINES
DOWN. DAMAGE TO
OUTBUILDINGSFlash Flood, Forest
- When
- June 13, 12:30 AM EST to 1:30 AM EST
- Where
- Forest County, West Hickory
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.513, -79.236 (the zone’s center; the record gives no point)
Little Hickory Creek flooded Route 62 between Tionesta and West Hickory. 2 cars submerged.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New York, June 13 to 14, 20035 deaths · $100,000 · 1 event
- Flash Flooding and Hail in Texas, June 13, 20033 injured · $430,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Texas, June 13, 2003$1.4 million · 2.75 in hail · 14 events
- Damaging Winds in Texas, June 13, 20039 injured · $60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Winds in Maryland, June 13, 20031 injured · $545,000 · 52 kt wind · 13 events
- Lightning Strikes in Texas, June 13, 2003$546,000 · 2 events
- Damaging Winds in Texas, June 13, 2003$375,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, June 13, 2003$114,000 · 55 kt wind · 13 events
- Flash Flood and Damaging Wind in Georgia, June 13, 2003$163,000 · 50 kt wind · 4 events
- Flooding in Ohio, June 13 to 14, 2003$150,000 · 2 events
- Flash Flooding and Damaging Wind in Texas, June 13, 2003$120,000 · 55 kt wind · 5 events
- Flash Flooding and Hail in Texas, June 13, 2003$34,000 · 1.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364961.